The Dirichlet problem for elliptic operators having a BMO anti-symmetric part

Steve Hofmann, Linhan Li, Svitlana Mayboroda, Jill Pipher

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


The present paper establishes the first result on the absolute continuity of elliptic measure with respect to the Lebesgue measure for a divergence form elliptic operator with non-smooth coefficients that have a BMO anti-symmetric part. In particular, the coefficients are not necessarily bounded. We prove that the Dirichlet problem for elliptic equation div (A∇ u) = 0 in the upper half-space (x,t)∈R+n+1 is uniquely solvable when n≥ 2 and the boundary data is in Lp(Rn, dx) for some p∈ (1 , ∞). This result is equivalent to saying that the elliptic measure associated to L belongs to the A class with respect to the Lebesgue measure dx, a quantitative version of absolute continuity.

Original languageEnglish (US)
Pages (from-to)103-168
Number of pages66
JournalMathematische Annalen
Issue number1-2
StatePublished - Jun 17 2021

Bibliographical note

Funding Information:
S. Hofmann acknowledges support of the National Science Foundation (Grant number DMS-1664047, DMS-2000048). S. Mayboroda is supported in part by the NSF RAISE-TAQS Grant DMS-1839077 and the Simons foundation Grant 563916, SM.

Publisher Copyright:
© 2021, The Author(s), under exclusive licence to Springer-Verlag GmbH Germany, part of Springer Nature.


Dive into the research topics of 'The Dirichlet problem for elliptic operators having a BMO anti-symmetric part'. Together they form a unique fingerprint.

Cite this